Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Huntsville, AL

March 31, 2015Franklin County, Lawrence County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2015, 4:56 PM CDT for Franklin County, Lawrence County, Alabama. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 4:56 PM CDT (21:56 UTC)
Expired
Mar 31, 2015, 5:06 PM CDT
In force
10 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Franklin County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 4:08 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WUUS54 KHUN 312156
SVRHUN
ALC059-079-312230-
/O.NEW.KHUN.SV.W.0013.150331T2156Z-150331T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN NORTHWESTERN ALABAMA...
  SOUTHWESTERN LAWRENCE COUNTY IN NORTHWESTERN ALABAMA...

* UNTIL 530 PM CDT

* AT 456 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8
  MILES EAST OF RUSSELLVILLE...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MT HOPE...NEWBURG AND BANKHEAD NATIONAL FOREST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3455 8760 3437 8719 3430 8733 3430 8755
      3446 8768
TIME...MOT...LOC 2156Z 296DEG 29KT 3447 8758 

$$

SL.77
1 follow-up statement
971 
WWUS54 KHUN 312206
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
506 PM CDT TUE MAR 31 2015

ALC059-079-312216-
/O.CAN.KHUN.SV.W.0013.000000T0000Z-150331T2230Z/
FRANKLIN AL-LAWRENCE AL-
506 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN LAWRENCE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3455 8760 3437 8719 3430 8733 3430 8755
      3446 8768
TIME...MOT...LOC 2203Z 296DEG 29KT 3443 8749 

$$

SL.77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:15 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 31, 3:15 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT TUE MAR 31 2015

.DISCUSSION...
THE FRONTAL BOUNDARY THAT MOVED TO THE SOUTH OVERNIGHT BECAME
STATIONARY AND IS NOW SLOWLY MOVING NORTH AS A WARM FRONT/WEAK
SURFACE BOUNDARY EXTENDING FROM A WEAK LOW OVER CENTRAL TEXAS. THE
BOUNDARY IS STRETCHING ALONG THE SOUTHERN HALF OF THE CWA BUT THANKS
TO QUICK HEATING TODAY AND DEW POINTS RISING FROM THE UPPER 40S TO
UPPER 50S/LOWER 60S IN A FEW HOURS...SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED. BOTH SURFACE BASED AND MOST UNSTABLE CAPE IS HIGH AS OF
20Z AS WELL AS STEEP LAPSE RATES. THIS SHOULD KEEP SHOWERS AND
THUNDERSTORMS SCATTERED ACROSS THE AREA WITH THE CHANCE A FEW WILL
BE SEVERE. NOT A WHOLE LOT OF WIND IN THE COLUMN TODAY SO LARGE HAIL
WILL BE THE BIGGEST THREAT. BUT WITH STRONG UPDRAFTS AND HEAVY RAIN
DEVELOPING...GUSTY WINDS WILL BE LIKELY IN THE DOWNDRAFTS. THE LACK
OF A STRONG SURFACE BOUNDARY WILL KEEP THESE THUNDERSTORMS FROM
BEING MORE WIDESPREAD IN OUR FORECAST AREA.

A BRIEF BREAK MAY BE POSSIBLE EARLY THIS EVENING AS THIS FIRST
BOUNDARY DISSIPATES AND ANOTHER COLD FRONT APPROACHES FROM THE
NORTH. GUIDANCE HAS BEEN INDICATING A LINE OF THUNDERSTORM
DEVELOPMENT OVER OUR CWA OR JUST TO THE NORTH AND TRACK SOUTH. THE
BEST TIMING FOR THIS LOOKS TO BE BETWEEN 0-3Z. WITH THE SUNSET AND
EARLIER STORMS...INSTABILITY WILL BE LACKING AS WELL AS LAPSE RATES
AND SHEAR DECREASING. BUT THERE IS QUITE A BIT OF LIFT ALOFT AND A
SURFACE BOUNDARY SO WILL BE KEEPING CHANCE OF THUNDER IN THE
FORECAST.

BEHIND THAT FRONT...PROBABLY WILL SEE A MOSTLY DRY DAY FOR WEDNESDAY
THROUGH WEDNESDAY EVENING OUTSIDE OF SOME POSSIBLE FOG DEVELOPMENT
AFTER THE FRONT/RAIN GOES THROUGH IN THE WARNING. A WARM MOIST
SOUTHWESTERLY FLOW ONCE AGAIN BUILDS IN FOR WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT WITH MODERATE INSTABILITY AND SHEAR FOR THIS TIME
FRAME BUT IMAGINE THESE THUNDERSTORMS WILL JUST BE POP UP AFTERNOON
HEATING TYPES AND NOT EXPECTING SEVERE AT THIS TIME.

GUIDANCE TEMPS FOR WED HAVE WARMED UP A FEW DEG OVER THE LAST FEW
DAYS AND FROM THE PREVIOUS FORECAST...ESPECIALLY THE NAM/MET
GUIDANCE. WITH JUST SOME SCT STRATOCU WED ALONG WITH SOUTHWESTERLY
RETURN FLOW THROUGH THE LOWER LEVELS OF THE ATMOSPHERE...A WARMER
TEMP FORECAST IS WARRANTED. THE ONLY CAVEAT WILL BE THE CLOUD
COVER...AS THE STRATOCU COULD HAVE HIGHER AREAL COVERAGE THAN
CURRENTLY FORECAST. GUIDANCE IS ALSO WARMER FOR THURSDAY BUT THERE
SHOULD BE MORE CLOUD COVER TO LIMIT THE TEMPS TO GET MUCH WARMER
THAN FORECAST VALUES FOR WED.

A DEEP SURFACE LOW STARTS TO DEVELOP NORTH OF THE GREAT LAKES ON
THURSDAY...EXTENDING A STRONG COLD FRONT SOUTH THROUGH THE MIDDLE OF
THE UNITED STATES. ANOTHER SURFACE WAVE DEVELOPS ALONG THIS FRONT
OVER THE MISSISSIPPI RIVER VALLEY. THIS FRONT WILL SLOWLY MAKE ITS
WAY NW TO SE ACROSS THE FORECAST AREA THROUGH 12Z ON SATURDAY. THIS
WILL BRING A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS AND WENT
LIKELY THUNDERSTORMS IN THE FORECAST AFTER 18Z BUT THE LINE OF
THUNDERSTORMS WITH THE FRONT WILL PROBABLY MOVE THROUGH AFTER 00Z.
SHEAR IS STRONG WITH THIS SYSTEM ALONG WITH PLENTY OF SURFACE AND
UPPER SUPPORT AND STRONG LOW-MID LEVEL LAPSE RATES. THE LIMITING
FACTOR WILL BE INSTABILITY. THINKING WE WILL BE ON THE DECAYING EDGE
OF A QLCS TYPE SYSTEM WITH POSSIBLY A FEW STRONG STORMS AHEAD OF IT.
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AND
THIS WILL NEED TO BE MONITORED.

BEHIND THE COLD FRONT...COOLER TEMPS RETURN FOR SAT WITH HIGHS IN
THE LOWER 60S AND LOWS SAT NIGHT IN THE UPPER 30S TO AROUND 40. A
STRONG HIGH PRESSURE AREA BUILDS ACROSS THE REGION KEEPING SAT/SUN
DRY WITH PLENTY OF SUN. TEMPS RETURN TO NORMAL ONCE AGAIN BY SUNDAY
AND BACK INTO THE LOWER 70S BY TUESDAY.

RIDGING ALOFT BUILDS IN ALOFT WITH THE STRONG SURFACE HIGH DEPARTING
TUE-THU...WITH DEEP LAYER SOUTHWEST FLOW RETURNING. CONTINUED THE
CHANCE OF SHOWERS AND THUNDERSTORMS BASICALLY MON-WED WITH JUST RAIN
CHANCES OVERNIGHT EACH NIGHT. LOOKS LIKE THE MAIN HAZARD WILL BE
DIURNALLY DRIVEN THUNDERSTORMS ALONG WEAK SURFACE BOUNDARIES...BUT
WILL NEED TO KEEP AN EYE ON THE GFS/DGEX HINTS AT SOME SORT OF MCS
SET UP FOR MONDAY. UNCERTAINTIES STILL EXIST AMONG GUIDANCE IN TERMS
OF TIMING SO THIS WILL ALSO NEED TO BE MONITORED AS WELL.

LN

&&

.AVIATION...
/ISSUED 1207 PM CDT TUE MAR 31 2015/
FOR 18Z TAFS... VFR CONDITIONS WILL PREVAIL OUTSIDE OF SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. DUE
TO LOW CONFIDENCE IN AREAL COVERAGE, HAVE LEFT OUT THUNDERSTORMS, BUT
MAINTAINED VCSH AT BOTH KHSV AND KMSL. A COLD FRONT WILL ARRIVE THIS
EVENING WITH A WIND SHIFT TO NORTHERLY AND A CLEARING TREND. THERE IS
SOME RISK OF BR/FG IF RAINFALL IS WIDESPREAD, BUT AGAIN CONFIDENCE IS
TOO LOW TO REDUCE FLIGHT CONDITIONS ATTM.

AK

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    51  78  58  78 /  40  20  30  50
SHOALS        50  78  59  80 /  40  20  30  50
VINEMONT      51  76  58  75 /  50  20  30  50
FAYETTEVILLE  47  73  56  74 /  40  20  30  50
ALBERTVILLE   51  76  58  74 /  40  20  30  50
FORT PAYNE    48  74  56  73 /  40  20  30  50

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 4:15 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
415 PM CDT TUE MAR 31 2015

ALZ001>010-016-010200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
415 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA.

.DAY ONE...TONIGHT...

SCATTERED STRONG AND POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED INTO
THIS EVENING AS A COLD FRONT SETTLES INTO THE AREA FROM THE NORTH.
A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM CHANCES CONTINUE ON WEDNESDAY AND THURSDAY...AS WEAK
UPPER DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. GUSTY WINDS
AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH A FEW OF THESE STORMS.

A MORE SIGNIFICANT RISK OF STRONG TO SEVERE THUNDERSTORMS IS
POSSIBLE ON FRIDAY EVENING AS A STRONGER COLD FRONT DROPS SOUTHEAST
THROUGH THE REGION. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THROUGH THIS EVENING.

TNZ076-096-097-010200-
MOORE-LINCOLN-FRANKLIN TN-
415 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING AS A COLD
FRONT SETTLES INTO THE AREA FROM THE NORTH. ALTHOUGH MOST OF THE
STORMS WILL BE GENERAL IN NATURE...A COUPLE OF STORMS MAY PRODUCE
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM CHANCES CONTINUE ON WEDNESDAY AND THURSDAY...AS WEAK
UPPER DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. GUSTY WINDS
AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH A FEW OF THESE STORMS.

A MORE SIGNIFICANT RISK OF STRONG TO SEVERE THUNDERSTORMS IS
POSSIBLE ON FRIDAY EVENING AS A STRONGER COLD FRONT DROPS SOUTHEAST
THROUGH THE REGION. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Mar 31, 3:35 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
335 PM CDT TUE MAR 31 2015

ALZ010-312115-
DE KALB AL-
335 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB COUNTY UNTIL 415 PM
CDT...

AT 335 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAINSVILLE...MOVING EAST AT 40 MPH.  OTHER STRONG STORMS WERE WEST
AND SOUTHWEST OF CROSSVILLE.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...LITTLE RIVER CANYON NATIONAL PRESERVE...
COLLINSVILLE...CROSSVILLE...SYLVANIA...FYFFE...POWELL...GERALDINE AND
LITTLE RIVER FALLS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
      3426 8577 3426 8581 3424 8581 3424 8584
      3420 8585 3420 8611 3427 8610 3454 8591
      3460 8553 3453 8551
TIME...MOT...LOC 2035Z 271DEG 35KT 3449 8582

KULA
Local storm report, Mar 31, 3:40 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
340 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             RAINSVILLE              34.49N 85.85W
03/31/2015  E1.00 INCH       DEKALB             AL   TRAINED SPOTTER

            QUARTER SIZED HAIL WAS REPORTED.

&&

TT
Special weather statement, Mar 31, 3:53 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
353 PM CDT TUE MAR 31 2015

ALZ001-002-312145-
LAUDERDALE AL-COLBERT AL-
353 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE AND CENTRAL
COLBERT COUNTIES UNTIL 445 PM CDT...

AT 353 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHEAST OF WALNUT GROVE...OR 14 MILES EAST OF J P COLEMAN STATE
PARK...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...KILLEN...
LEIGHTON...ST. FLORIAN...UNDERWOOD-PETERSVILLE...WRIGHT AND ZIP CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3501 8805 3500 8753 3469 8750 3469 8783
      3492 8805
TIME...MOT...LOC 2053Z 298DEG 26KT 3497 8792

KULA
Special weather statement, Mar 31, 4:01 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
401 PM CDT TUE MAR 31 2015

ALZ016-312145-
CULLMAN AL-
401 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CULLMAN COUNTY UNTIL 445
PM CDT...

AT 401 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
NESMITH...OR 9 MILES WEST OF CULLMAN...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...DODGE CITY...GARDEN CITY...
COLONY...BLACK BOTTOM...CRANE HILL...WALTER AND PHELAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3406 8711 3420 8710 3414 8659 3412 8660
      3412 8663 3411 8665 3409 8666 3408 8669
      3409 8669 3408 8670 3405 8668 3406 8671
      3403 8670 3403 8672 3398 8677 3394 8686
TIME...MOT...LOC 2101Z 288DEG 26KT 3414 8701

KULA
Local storm report, Mar 31, 4:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
420 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             5 WSW GOOD HOPE         34.09N 86.95W
03/31/2015  E1.75 INCH       CULLMAN            AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN TRIMBLE.

&&

KULA
Local storm report, Mar 31, 4:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
434 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             RUSSELLVILLE            34.51N 87.73W
03/31/2015  E0.88 INCH       FRANKLIN           AL   TRAINED SPOTTER

            NICKEL SIZED HAIL IN RUSSELLVILLE.

&&

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:21 PM CDTSpecial Weather StatementHUNMorgan24 min
Mar 31, 1:32 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan28 min
Mar 31, 1:52 PM CDTSpecial Weather StatementHUNMorgan23 min
Mar 31, 1:59 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan31 min
Mar 31, 2:06 PM CDTSpecial Weather StatementHUNMarshall24 min
Mar 31, 2:16 PM CDTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan29 min
Mar 31, 2:27 PM CDTSevere Thunderstorm WarningHUNCullman18 min
Mar 31, 2:45 PM CDTSevere Thunderstorm WarningHUNMarshall30 min
Mar 31, 2:57 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall33 min
Mar 31, 3:01 PM CDTSevere Thunderstorm WarningHUNMarshall14 min
Mar 31, 3:23 PM CDTSpecial Weather StatementHUNColbert52 min
Mar 31, 3:35 PM CDTSpecial Weather StatementHUNDeKalb40 min
Mar 31, 3:51 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin39 min
Mar 31, 3:53 PM CDTSpecial Weather StatementHUNColbert, Lauderdale52 min
Mar 31, 4:01 PM CDTSpecial Weather StatementHUNCullman44 min
Mar 31, 4:09 PM CDTSevere Thunderstorm WarningHUNCullman47 min
Mar 31, 4:26 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence34 min
Mar 31, 4:53 PM CDTSevere Thunderstorm WarningHUNCullman, Marshall, Morgan52 min
Mar 31, 5:17 PM CDTSpecial Weather StatementHUNColbert43 min
Mar 31, 5:25 PM CDTSevere Thunderstorm WarningHUNMarshall35 min
Mar 31, 5:26 PM CDTSpecial Weather StatementHUNLimestone49 min
Mar 31, 5:32 PM CDTSpecial Weather StatementHUNColbert43 min
Mar 31, 5:44 PM CDTSevere Thunderstorm WarningHUNCullman, Marshall, Morgan39 min
Mar 31, 5:56 PM CDTSevere Thunderstorm WarningHUNLauderdale34 min
Mar 31, 6:00 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale30 min
Mar 31, 6:21 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall39 min
Mar 31, 6:26 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale49 min
Mar 31, 6:33 PM CDTSpecial Weather StatementHUNLauderdale42 min
Mar 31, 6:46 PM CDTSevere Thunderstorm WarningHUNCullman44 min
Mar 31, 6:56 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.